Medline ® Abstract for Reference 253
of 'Overview of neurologic complications of non-platinum cancer chemotherapy'
Ifosfamide chemotherapy and nonconvulsive status epilepticus: case report and review of the literature.
Taupin D, Racela R, Friedman D
Clin EEG Neurosci. 2014;45(3):222.
We present a patient with peritoneal carcinosarcoma who was treated with the alkylating agent ifosfamide and experienced a rapid decline in mental status. Electroencephalogram (EEG) displayed generalized periodic epileptiform discharges, which raised suspicion for nonconvulsive status epilepticus (NCSE). Following administration of midazolam, the patient's clinical condition and EEG improved. We review the 8 documented cases of ifosfamide-induced NCSE, and demonstrate the similarity in clinical features when compared with ifosfamide neurotoxicity that is not classified as NCSE. EEG findings suggesting an ictal pattern are subtle and heterogeneous, but they are essential for a diagnosis. Since it is unlikely that EEGs are uniformly obtained in instances of ifosfamide neurotoxicity, many cases of NCSE may go unrecognized.